Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 513, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 8, 2000, 4:52 PM CDT for Jefferson County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 8, 2000, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:00 PM CDT | Thunderstorm Wind | Union Church, MS | A few trees were blown down including a tree across route 28. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WUUS54 KJAN 082152 SVRJAN MSC063-082215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 452 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 515 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JEFFERSON COUNTY...OR ABOUT 20 MILES NORTHWEST OF BROOKHAVEN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL JEFFERSON COUNTY DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 84
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:11 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 8, 4:11 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT TUE AUG 8 2000 A TYPICAL HOT EARLY AUGUST PATTERN WILL CONTINUE EARLY IN THE FORECAST PERIOD AS A STRONG LOW TO MID LEVEL HIGH DOMINATES OVER THE LOWER MS VALLEY. BUT TROFFING IN THE ERN US WILL LEAD TO A RETROGRESSION OF THE HIGH ALLOWING SOME MID LEVEL ENERGY TO GET SQUEEZED SOUTHWESTWARD AROUND EAST SIDE OF HIGH AND PROVIDE THE FORECAST AREA WITH BETTER DEEP CONVECTIVE COVERAGE BY THURSDAY AFTN INTO FRIDAY. ON-GOING AFTN TSTM ACTIVITY WILL CONTINUE THROUGH EARLY EVENING OVER PARTICULARLY THE SRN HALF OF FORECAST AREA IN CLOSER PROXIMITY TO SEA BREEZE FRONTAL/MOISTURE CONVERGENCE AND SLIGHTLY GREATER INSTABILITY. WILL KEEP CHANCE POPS GOING SRH HALF BUT WILL WAIT TIL LAST MINUTE TO FINE-TUNE POP AREAS. ATTM...EXPECT ONLY ISOLATED COVERAGE AT BEST OVER NRN THIRD OF AREA. IN ANY CASE...WILL PUT EVENING WORDING IN ALL ZONES TO REFLECT EXPECTED DISSIPATION AFTER SUNSET. FOR WED AND WED NIGHT...APPEARS THAT SEA BREEZE FRONT WILL NOT BE QUITE AS ACTIVE AS MODELS AGREE THAT LOW LEVEL RIDGE DRIFTS WESTWARD IN EASTERLY FLOW AND BECOMES CENTERED OVER SRN PORTIONS OF THE FORECAST AREA...THUS BRINGING A BRIEF END TO SOUTHERLY FLOW THAT IS NOTED TODAY. WILL KEEP ONLY SLIGHT CHANCE POPS GOING GIVEN THIS EXPECTED SCENARIO. FOR THURSDAY AND THUR NIGHT...AS MENTIONED EARLIER...MODEL SOLUTIONS SUPPORT BETTER MID LEVEL SUPPORT WITH TROFFING OVER ERN THIRD OF US. ETA/AVN BRING SIGNIFICANT MID LEVEL COOLING...PARTICULARLY OVER THE ERN PORTIONS OF THE FORECAST AREA BY LATE THURS AND BELIEVE THAT AN INCREASE IN TSTM ACTIVITY WILL RESULT. WILL GO WITH CHANCE AFTN/EVNG POPS OVER ERN ZONES WITH LESSER POPS WEST. CONCERNING TEMPS...WILL CONTINUE TO HEADLINE ZONES AS AFTN HEAT INDICES CONTINUE ON HIGH SIDE. QPF DISCUSSION...EXPECT BEST QPF COVERAGE OVER SRN BASINS EARLY THIS EVENING WITH AID FROM SEA BREEZE FRONTAL CONVERGENCE. OTHERWISE... EXPECT INSIGNIFICANT BASIN AVERAGES FROM 06Z WED TO 00Z THU AS LOW LEVEL HIGH PRESSURE DOMINATES. IN THE EXTENDED...MODELS HINT AT MID LEVEL DEFORMATION OVER THE LOWER MS VALLEY TO AID WEAK FRONTAL SUPPORT AND CONVECTIVE DEVELOPMENT... WILL KEEP MENTION OF TSTM CHANCES THRU PERIOD. TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE CLIMATOLOGICAL AVERAGE. PRELIM NUMBERS... JAN 074/095 073/09r6 2213 MEI 074/095 074/096 2214 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.